Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 189, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 6, 2004, 3:48 PM CDT for Jefferson Davis County, Lawrence County, Marion County, Mississippi. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2004, 3:48 PM CDT (20:48 UTC)
- Expired
- Jun 6, 2004, 4:40 PM CDT
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Jefferson Davis County, MS, Lawrence County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 4:05 PM CDT | TSTM WND DMG | 3 Sw Oak Vale, MS | A FEW TREES DOWN NEAR THE TILTON COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
987 WUUS54 KJAN 062048 SVRJAN MSC065-077-091-062140- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 348 PM CDT SUN JUN 6 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI SOUTHERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 440 PM CDT * AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF GOSS...OR ABOUT 12 MILES NORTHWEST OF COLUMBIA...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR GOSS AT 355 PM CDT BE NEAR BUNKER HILL AT 405 PM CDT BE NEAR BASSFIELD AT 415 PM CDT BE NEAR IMPROVE AT 420 PM CDT LAT...LON 3151 9011 3130 9003 3128 8970 3154 8965 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:10 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 6, 3:10 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT SUN JUN 6 2004 .SHORT TERM... CURRENTLY...A LINE OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF A MID LEVEL SHORTWAVE DISTURBANCE OVER SOUTHEAST ARKANSAS. THE TSRA HAS DEVELOPED IN ALONG A LOW LEVEL THETA-E AXIS OVER CENTRAL AND SOUTHERN MS WHERE BREAKS IN THE OVERCAST ALLOWED TEMPS TO REACH THE LOWER 80S. WITH NEAR 70S DEWPOINTS...THIS RESULTED IN SFC BASED CAPE VALUES BETWEEN 1500 AND 2500 J/KG IN THE PRESENCE OF -2 TO -6 LIS. IN THE VERY SHORT TERM...THIS LINE WILL CONTINUE TO MOVE EASTWARD BUT INTO A SLIGHTLY MORE UNFAVORABLE ENVIRONMENT. THIS LINE WILL GRADUALLY LOSE INTENSITY...BUT STAY IN TACT THROUGH THE SOUTHERN HALF OF MS. OTHERWISE...CLOSE TO THE CORE OF THE MIDLEVEL DISTURBANCE...SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE MOVING INTO NORTH CENTRAL MS AND WILL CONTINUE TO MOVE EASTWARD INTO THIS EVENING. TONIGHT...MID LEVEL SHORTWAVE WILL MOVE THROUGH MOST OF NORTH MS TONIGHT. RAIN CHANCES WILL GRADUALLY SUBSIDE FROM WEST TO EAST AS SHORTWAVE RIDGING BUILDS IN THE WAKE OF THE DISTURBANCE. BEST CHANCES OF RAIN IN MY EAST THIS EVENING AND MY NORTHEAST AFTER MIDNIGHT. LOWS SHOULD HOVER NEAR 70 MOST AREAS...EXCEPT UPPER 60S IN MY NORTHEAST. TOMORROW AND TUESDAY...WARM AND HUMID WILL BE THE RULE. AFTERNOON AND EARLY EVENING CONVECTION CAN BE EXPECTED...ALTHOUGH NOT EXPECTING MUCH IN THE WAY OF COVERAGE. HIGH TEMPS COULD BREAK THE 90 DEGREE MARK FOR THE FIRST TIME THIS SEASON THESE DAYS...WITH LOW TEMPS HOVERING NEAR 70. .LONG TERM... MED RANGE MODELS CONTINUE GOOD AGREEMENT TODAY...ALTHOUGH THERE ARE A FEW DIFFERENCES VERSUS PREVIOUS SOLUTIONS. THUS...ONLY MINOR TWEAKS WERE MADE TO THE FORECAST THIS PERIOD. UPPER LEVEL RIDGING IS EXPECTED OVER THE REGION THROUGH THE END OF THE WEEK AS A FAIRLY STOUT TROUGH MOVES INTO THE WESTERN CONUS. THE PLUG OF MOISTURE EXPECTED TO MOVE NORTHWARD OVER THE AREA ON WED IS NOW PROGGED TO DO SO A LITTLE FARTHER WEST THAN PREVIOUSLY THOUGHT. THIS SHOULDN/T MATTER TOO MUCH ON WED AS ADEQUATE MOISTURE AND INSTABILITY WILL ALREADY BE AVAILABLE TO CONTINUE TO PRODUCE HEAT OF THE DAY CONVECTION...OPTED CONTINUED CHANCE POPS. EVENTUALLY THE AFOREMENTIONED PLUG OF MOISTURE WILL MOVE EASTWARD THURS AND FRI AS THE WESTERN TROUGH MOVES TOWARDS THE PLAINS STATES. A SERIES OF HARD TO TIME SHORTWAVES WITH PASS NEAR OR THROUGH THE REGION THURS THROUGH SAT AND HAVE CONTINUED CHANCE POPS THESE DAYS. WITH AMPLE CLOUD COVERAGE EXPECTED...TRENDED TEMPS DOWN A DEGREE OR TWO WITH THE CAVEAT THAT ANY CONVECTION THAT FORMS IN THE LATE MORNING/EARLY AFTERNOON WILL LEAD TO SLIGHTLY LOWER HIGH TEMPS. THE WESTERN TROUGH WILL CONTINUE TO MOVE INTO THE MIDWEST ON SATURDAY... FLATTENING OUR RIDGE AND RESULTING IN ZONAL FLOW ALOFT. HAVE INTRODUCED SUN WITH ABOVE NORMAL LOWS AND NEAR NORMAL HIGHS AND POPS. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 89 70 89 88 / 40 30 20 30 MERIDIAN 67 88 68 89 88 / 60 30 20 30 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && GAGAN
Hazardous weather outlook, Jun 6, 1:24 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 124 PM CDT SUN JUN 06 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071824- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 124 PM CDT SUN JUN 06 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS A GOOD PORTION OF THE REGION THIS AFTERNOON AND EARLY EVENING. THE MOST CONCENTRATED AREAS OF STORMS WILL OCCUR ACROSS AREAS EAST OF I-55 AND SOUTH OF I-20 AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE AREA. SOME STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG AND PRODUCE CONTINUOUS LIGHTNING AND WIND GUSTS TO 40 MPH. STORM ACTIVITY IS EXPECTED TO DIMINISH BETWEEN 7 AND 9 PM. ...FLOODING... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP WITHIN A VERY MOIST AIRMASS AND BRING THE POTENTIAL OF BRIEF HEAVY RAIN THROUGH EARLY EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO DUMP A QUICK 1 TO 2 INCHES OF RAIN AND CAUSE PONDING ON ROADS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH SUNDAY...JUNE 13TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 6, 3:21 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT SUN JUN 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG MENDENHALL 31.96N 89.87W
06/06/2004 SIMPSON MS LAW ENFORCEMENT
TWO TREES WERE BLOWN DOWN ACROSS HIGHWAYS AROUND
MENDENHALL.
0220 PM TSTM WND DMG 3 NE BROOKHAVEN 31.61N 90.41W
06/06/2004 LINCOLN MS AMATEUR RADIO
A FEW TREES WERE BLOWN DOWN A FEW MILES NE OF BROOKHAVEN.
ONE LARGE TREE FELL ON A BUISNESS IN TOWN.
&&
ENTREMONTThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 45 min |
| Jun 6, 2:11 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 44 min |
| Jun 6, 2:20 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.